It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-18-2003, 03:11 PM   #1
Inactive
 
Join Date: Jan 2003
Posts: 398
LookingForHealth HB User
Post Unbelievably annoying!! Trapped bumps

What can you do when the majority of your problem is NOT visible pimples/whiteheads "typical pimple" but it is lumpy skin-the junk is trapped underneath and you end up squeezing, and it does let the puss out but you end up with bruises/scars/nail marks

Is it really true that acne washes make it worse? If so, will using purpose or plain aveeno let bacteria have a party under my skin?

 
Old 01-18-2003, 03:30 PM   #2
Member
 
Join Date: Jan 2003
Posts: 62
Bama37 HB User
Post

I am no doctor...but it sounds like you may have cystic acne. Are they (the bumps) painfull? This may be dumb question but...have you been to a dermatologist? If not, I'd make an appt. and if you have, maybe you should find another one?
As far as acne washes making your skin worse...that's a tough question 'cuz everybody's skin is different. Some have made mine worse and some have helped for different amounts of time.

 
Sponsors Lightbulb
   
Old 01-18-2003, 04:47 PM   #3
Inactive
 
Join Date: Jan 2003
Posts: 398
LookingForHealth HB User
Post

I should have mentioned, these are tiny bumps- Not cysts. They don't hurt...I know someone with bad cystic acne and that is definitely not what I have. Closed comedones...your skin looks perfect in pictures but if you feel it, you feel clogged pores. Mostly in the cheeks and forehead and temples. You can't squeeze real cysts and have puss come out, btw. If I mess with these, a white string of puss will come out but depending on how hard I tried, there will be nail marks. Again these are very small and I am wondering if a facial and extractions would get rid of these as it is not cystic and serious.

 
Old 01-18-2003, 05:43 PM   #4
Senior Member
 
Join Date: Aug 2002
Location: Houston, Texas, US
Posts: 265
Sparkle0036 HB User
Post

First, make sure you aren't using any comodegenic products on your face. Use a mild cleanser (ex, Cetaphil). Acne washes can make acne worse for certain people - this happens when you are irritating the skin, or drying it out so much that the oil glands speed up, hence more blemishes. You could try a facial, I've never had one so I don't know how that would work.

 
Old 01-18-2003, 06:46 PM   #5
Veteran
 
Join Date: Jan 2003
Posts: 499
EMMANUEL HB User
Post

It sounds like what I have. Overall, my skin is clear, but I have all of these little flesh colored bumps under my skin. I thought it was acne, but my derm said it isn't. He said it is very atypical, and it's most likely perioral dermatitis, or warts--we're really not sure yet.

Did you have bad acne previously? What products have you used for your skin?Were/are you on antibiotics?

In short, you need to see a derm to find out what it is. Also, stop picking them. I know it's easier said than done, but you're going to scar horribly if you don't .

GL

Emma
__________________
May you have enough happiness to make you sweet, enough trials to keep you strong, enough sorrow to keep you human, and enough hope to keep you happy.

Peace

~*Emma*~

 
Old 01-18-2003, 06:49 PM   #6
Veteran
 
Join Date: Jan 2003
Posts: 499
EMMANUEL HB User
Talking

BTW, a facial will not help. I've tried that.
__________________
May you have enough happiness to make you sweet, enough trials to keep you strong, enough sorrow to keep you human, and enough hope to keep you happy.

Peace

~*Emma*~

 
Old 01-18-2003, 06:49 PM   #7
SPH SPH is offline
Junior Member
 
Join Date: Dec 2002
Location: ny, usa
Posts: 30
SPH HB User
Post

I know what you're talking about..those millions of tiny bumps that don't pop on their own but when you do pop them, the white junk comes out. Is that right? well, I started to get those a few years ago (never had acne before) and it progressively got worse until I started to get regular pimples and then cysts and now i have to go on accutane b/c my face is a wreck. i hope this does not happen to you but you should look into some treatment soon so it does not get worse. good luck

 
The following user gives a hug of support to SPH:
flyGReENsocks (04-16-2011)
Old 01-18-2003, 06:49 PM   #8
Newbie
 
Join Date: Aug 2002
Location: Australia
Posts: 4
AusStarlet HB User
Post

LookingForHealth - I have those sorts of bumps too, I think they're clogged pores, a lot of them on my chin and also scattered around my nose.. Nothing I've tried has seemed to help them. I'm currently on Diane35 for my acne which has helped me overall, but it hasn't really done anything for them. My doctor recently prescribed me Retin-A to help get rid of them, but its supposed to take 6 weeks to work (only been about 3 so far) and I haven't seen any progress yet..

 
Old 01-18-2003, 07:04 PM   #9
SPH SPH is offline
Junior Member
 
Join Date: Dec 2002
Location: ny, usa
Posts: 30
SPH HB User
Post

ausstarlet...i'm going on accutane for my major acne problems but I was previously on retin-A and it did get rid of those little bumps, it may get worse before it gets better but it'll happen so stick with it. It took about 6-7 weeks for it to work.

 
Old 01-18-2003, 07:47 PM   #10
Inactive
 
Join Date: Jan 2003
Posts: 398
LookingForHealth HB User
Post

No, I know they aren't warts......however I refuse to be put on any derm's meds as 2 years ago when I suddenly got a bad breakout I tried differin and mino and it did nothing/made it worse. I surely do not want to experience any kind of 'it gets worse before it gets better' esp on my face!! I will definitely kick out any acne washes as long as I know what I should use in place of them...I just want to wash my face and know it is cleaning away grime yet not stripping it.

 
Old 01-18-2003, 08:04 PM   #11
Member
 
Join Date: Jan 2003
Posts: 51
Skeet HB User
Post

Lookinforhealth,

I had bumps that were exactly like that all over my chin. While I never tried squezzing them, you can see them in the mirror and you can definently feel them

My derm prescribed me Retin-A (not micro) and it took the COMPLETELY away. I was actually surprised at how well it worked. I've been off Retin-A for like 2 weeks now and I have yet to develop any new ones.

I'd recommend that you talk to your derm about getting Retin-A. Word to the wise though, the Retin-A caused all those bumps to rise up out of my skin and come out as pimples. It was pretty bad, my chin hurt like hell and simply washing my face could burst many of the pimples. But the results have exceeded the dreads of it.

 
Old 01-18-2003, 09:13 PM   #12
Veteran
 
Join Date: Jan 2003
Posts: 499
EMMANUEL HB User
Talking

To the people who responded that retin-A works for those little bumps, sometimes it doesn't, at least for me it didn't.

I hope it works for you.

~Emma
__________________
May you have enough happiness to make you sweet, enough trials to keep you strong, enough sorrow to keep you human, and enough hope to keep you happy.

Peace

~*Emma*~

 
Old 01-18-2003, 09:38 PM   #13
Inactive
 
Join Date: Jan 2003
Posts: 398
LookingForHealth HB User
Post

I would only agree to follow through with a 'purging' method if
1. they won't come back, or at least minimally
2. I could do it when I had a lot of time off like summer
3. It didn't take longer than 2 weeks



[This message has been edited by LookingForHealth (edited 01-19-2003).]

 
Old 01-19-2003, 01:15 PM   #14
Senior Member
 
Join Date: Jan 2003
Posts: 241
GoodnightElisabeth HB User
Post

I have these mostly on my cheeks, but I have gotten them on my upper arms/shoulders before - and I have this terrible habit of picking them. My face was getting really clear three days ago, but then Friday night I started picking at the ones on my cheeks and now my face is blotchy, red, and broken out in those areas.
Must try to stop...

 
Old 12-06-2005, 09:27 PM   #15
Junior Member
(female)
 
Join Date: Dec 2005
Posts: 23
Harambee HB User
Re: Unbelievably annoying!! Trapped bumps

i unfortunately also have these tiny bumps you are describing...on my chin. no other acne besides this. it's really annoying.

it's true...in pictures it doesn't show. but definitely can see them in the mirror.

i've also been trying to find a solution. my derm prescribed retin-A also. but it did not work for me.

i've got an appt coming up with a new derm. i'm hoping they'll have some suggestions and i'll share those.

let's keep this posting going til we find a solution!!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), MSNik (5), mmisty (5), jonnstar (3), poozers (3), Debaloo (2), MG098 (2), LitS917 (2), lisamariemoon (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:13 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!